Jump to content

lostinmymind: Sex Drive


lostinmymind

Recommended Posts

I am on an SSRI and have been slowly adjusting to the side affects as I began taking them a little over a month ago. The first symptom I read about was lack of sex drive. I understand this is a sensitive subject but I have no one else to talk to about this because who the hell am I supposed to talk to about how I feel about masturbation, sex and orgasms while on the antidepressants. I am a young adult who would honestly masturbate daily, but now the thought or desire rarely pops into my head and if it does I get bored almost immediately. If I do go through and allow myself to focus on it, then I feel really anxious after. I get very jittery and almost like I am going into a panic attack state. This also worries me about the possibility of future sexual encounters.

 

Please tell me I am not alone in feeling some of this. Even though I have already felt a lot of the benefits of the antidepressants, sometimes I feel crazy and that doesn't help with the recovery process.

Link to comment

Welcome to sa lostinmymind

Your concerns are well founded and although you havent done a drug sig outlining the drugs you are taking or have stopped taking and when , i can only assume like the rest of us that you are taking this ssri by uninformed consent.

Were you informed these drugs are worse than useless and that there are hundreds of side effects known and unknown, of the black box warnings  or told of Healys warning that 'within one week of taking an ssri a person can have a sexual dysfunction and it can last forever often not appearing until a person goes off the drug'.

There is a good chance that if you get off this drug with only short term use and being so young you will heal.

 

Dependence on an ssri can be established in about a month. So you will need to taper.

 

If this is the only psychotropic drug that you have ever taken and it is true that you have only taken it for a month then if i were you i would  make an immediate cut of 25% and hold for a week.

 

Do not cold turkey this drug.

Why were you given this.

 

Imo there are no benefits from antidepressants only risks. But i am biased i guess.

 

I am not a moderator so it might help if you pop up a drug sig to help them in their  advise.

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to comment
  • Moderator Emeritus

Hi lostinmymind and welcome to SA,

 

As NZ11 said, if you have only been on this drug for 1 month and have never been on any other psychiatric drug, you should be able to do a very quick taper of the drug you are taking.

 

It will be helpful if you would Please put your Withdrawal History in Signature.  Please include details for the last 12-18 months of  all drugs, dates, doses and discontinuations & reinstatements.  If you can't remember dates, please write it as "early March" or "mid-August".  Please provide a summary of any drugs prior to that which can just be listed with start and stop years.  Please include all prescription, non-prescription drugs and supplements you are currently taking.

 

It would also be helpful if you are able to tell us the reason for going on the drug.  Once we have more details of the drug and dose you are taking, any other drugs if any, we will be better able to offer suggestions.

 

You can ask questions here in your Intro/Update topic and journal your progress.  Click "Follow" top right and you will be notified when someone responds.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy